Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 43, NWS Melbourne, FL

August 4, 2006Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2006, 4:40 PM EDT for Osceola County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 4:40 PM EDT (20:40 UTC)
Expired
Aug 4, 2006, 5:45 PM EDT
In force
65 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2791 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 042041
SVRMLB
FLC097-042145-
/O.NEW.KMLB.SV.W.0043.060804T2040Z-060804T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSCEOLA COUNTY

* UNTIL 545 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF HARMONY...
  OR ABOUT 10 MILES NORTH OF LAKE KISSIMMEE...AND MOVING EAST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  ABOUT 7 MILES SOUTH OF HARMONY...APPROACHING HOLOPAW BY 545 PM EDT

THE STORM WILL REMAIN OVER RURAL AREAS...BUT COULD AFFECT MOTORISTS 
DRIVING ON THE FLORIDA TURNPIKE OR CANOE CREEK ROAD.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2813 8139 2796 8133 2801 8094 2827 8102

$$



CRISTALDI
2 follow-up statements
000 
WWUS52 KMLB 042059
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT FRI AUG 4 2006

FLC097-042145-
/O.CON.KMLB.SV.W.0043.000000T0000Z-060804T2145Z/
OSCEOLA FL-
458 PM EDT FRI AUG 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL OSCEOLA COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AND HAIL 10 MILES SOUTHWEST OF HARMONY...OR ABOUT 10 MILES NORTH OF 
LAKE KISSIMMEE...MOVING EAST AT 5 MPH.

ANOTHER STORM NEAR LAKE MARIAN WAS RAPISLY INSIFYING...WITH THE 
POTENTIAL TO BECOME SEVERE.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2813 8139 2796 8133 2801 8094 2827 8102

$$
000 
WWUS52 KMLB 042119
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT FRI AUG 4 2006

FLC097-042145-
/O.CON.KMLB.SV.W.0043.000000T0000Z-060804T2145Z/
OSCEOLA FL-
518 PM EDT FRI AUG 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL OSCEOLA COUNTY...

AT 515 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR KENANSVILLE...MOVING NORTHEAST AT 5 MPH.

THIS STORM PRODUCED QUARTER SIZE HAIL NEAR KENANSVILLE AT 505 PM.

LAT...LON 2813 8139 2796 8133 2801 8094 2827 8102

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:13 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 4, 2:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT FRI AUG 4 2006

.DISCUSSION...
CURRENTLY/TONIGHT...EAST COAST SEA BREEZE JUST STARTING TO PUSH
SLOWLY INLAND FROM AROUND THE CAPE SOUTHWARD.  STORMS ALONG THE WEST
COAST HELPING TO KICK WEST COAST BOUNDARY INLAND.  AREA HAS HEATED
UP WELL WITH LOW/MID 90S IN MOST PLACES.  LOOKS LIKE A BUSY
AFTERNOON AS NUMEROUS BOUNDARIES INTERACT.  WITH COLDER TEMPS ALOFT
THAN YESTERDAY...IT LOOKS LIKE STORMS WILL BE STRONGER SO A FEW
SEVERE ONES MAY OCCUR...ESPECIALLY WHERE THE BOUNDARY FROM THE WEST
COAST STORMS INTERACTS WITH THE EAST COAST BOUNDARY.  THIS SHOULD
OCCUR OVER INTERIOR COUNTIES...BUT MIGHT AFFECT THE INTERIOR PART OF
VOLUSIA COUNTY AS WELL.  WILL CARRY SCATTERED EVENING POPS ACROSS
THE AREA.

SAT...ATMOSPHERE LOOKS TO DRY OUT SOMEWHAT AS THE UPPER LOW PULLS
INTO THE GULF OF MEXICO. SUBSIDENT AIR MASS WILL ALSO PRECEDE THE
REMNANTS OF TD CHRIS AS THE SYSTEM APPROACHES CUBA.
MEANWHILE...LOW-LEVEL RIDGE AXIS WILL LIFT BACK TO THE NORTH ACROSS
THE CENTRAL PENINSULA IN RESPONSE TO THE APPROACHING WAVE.
UNIMPRESSIVE LAPSE RATES AND LACK OF DEEP LAYER MOISTURE WILL RESULT
IN BELOW AVERAGE CHANCES FOR CONVECTION. ONLY EXCEPTION WILL BE
ACROSS THE INTERIOR COUNTIES...WHERE CONVECTION WILL BE ENHANCED BY
THE LIFT GENERATED FROM THE EAST COAST SEA BREEZE BOUNDARY.

SUN...GFS HAS CONSISTENTLY INDICATED THAT DEEPEST TROPICAL MOISTURE
ASSOCIATED WITH THE WAVE WILL MOVE ACROSS THE SOUTHERN PENINSULA
EARLY SUN MORNING. STRONGEST LARGE SCALE UPPER DIVERGENCE WILL ALSO
BE COLOCATED ACROSS THE SOUTH AND WILL RUN WITH HIGHEST POPS SOUTH
OF ORLANDO.

MON-WED...WITH A STRONG UPPER RIDGE POSITIONED ACROSS THE DEEP SOUTH
AND AN APPROACHING TUTT CELL ACROSS THE EASTERN BAHAMAS...NORTHEAST
FLOW WILL INCREASE ALOFT. LOW-LEVEL ONSHORE FLOW WILL ALSO PERSIST
THROUGH MIDWEEK AS THE RIDGE AXIS REMAINS TO THE NORTH. WITH A
GENERAL LACK OF DEEP LAYER MOISTURE...PRECIPITATION CHANCES WILL
REMAIN BELOW AVERAGE THROUGH THE PERIOD. THE ONSHORE FLOW ALOFT WILL
ALSO KEEP ANY DIURNAL CONVECTIVE DEBRIS WEST OF THE FORECAST
AREA...WHICH WILL RESULT IN MORE SUN THAN CLOUDS EACH AFTERNOON.

THU-FRI...FRONTAL BOUNDARY MOVING INTO THE WESTERN ATLANTIC MAY
WEAKEN THE RIDGE...THOUGH ANTICYCLONIC FLOW AND DRY AIR (INDICATED
BY THE ECM) ACROSS THE STATE WILL CONTINUE TO KEEP RAIN CHANCES
BELOW NORMAL.

&&

.MARINE...RIDGE AXIS TO OUR SOUTH PROVIDING A SOUTHWEST FLOW AT OR
BELOW 10 KNOTS.  AXIS IS FORECAST TO START RETREATING BACK TO THE
NORTH LATE TONIGHT.  NO WIND/SEA CONCERNS...BUT STILL EXPECT SOME
STORMS ESPECIALLY OVER THE GULF STREAM.

WAVE WATCH IS STILL BULLISH ON INCREASING SWELLS TO AROUND 4 FT SAT
NIGHT-SUN AHEAD OF THE DEPRESSION/TROPICAL WAVE. ANY INCREASE WILL
LIKELY RESULT IN AN ELEVATED THREAT FOR DANGEROUS RIP CURRENTS.

&&

.AVIATION...STORMS WILL OCCUR A LITTLE EARLIER THAN YESTERDAY IN
MOST PLACES AND PROBABLY END SHORTLY AFTER SUNSET.  ALL LOCATIONS
WILL NOT GET THE HEAVY RAIN AND IFR VISIBILITIES THOUGH...HOWEVER
EXPECT THAT STRONG STORMS WILL PRODUCE WIND GUSTS OF 35 KNOTS OR
GREATER WELL AWAY FROM THE HEAVY RAIN.  WITH COLD TEMPS ALOFT...
THERE MAY BE A FEW SEVERE STORMS WHERE STRONG BOUNDARY INTERACTIONS
OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  78  90 /  30  30  20  40
MCO  75  95  76  94 /  30  40  20  50
MLB  74  91  79  89 /  20  30  30  40
VRB  74  90  80  88 /  20  30  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...LASCODY
LONG TERM....HIRSCH
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
511 AM EDT FRI AUG 4 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
042115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
511 AM EDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
AN UPPER LEVEL LOW...DAYTIME HEATING AND THE EAST COAST SEA
BREEZE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON ACROSS EAST CENTRAL FLORIDA. SCATTERED STRONG STORMS
ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND A FEW MAY BECOME
SEVERE DURING THE LATE AFTERNOON OR EARLY EVENING. THE STRONGEST
STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY DOWNBURST WINDS TO
50 MPH AND POSSIBLE HAIL. IF STORMS APPROACH...THE SAFEST COURSE
OF ACTION IS TO HEAD INDOORS INTO A STURDY STRUCTURE.

...FLOOD IMPACT...
LATE AFTERNOON STORMS MAINLY WEST OF INTERSTATE 95 WILL PRODUCE
LOCALLY HEAVY RAINFALL AMOUNTS TO AROUND 2 INCHES WHICH CAN CAUSE
TEMPORARY FLOODING OF POOR DRAINAGE AREAS AND ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TROPICAL CYCLONE CHRIS WILL MOVE WESTWARD TOWARD CUBA THIS WEEKEND
AND BRING INCREASING EAST TO SOUTHEAST FLOW BY SUNDAY. THIS WILL
ELEVATE THE RIP CURRENT THREAT INTO EARLY NEXT WEEK WITH CONTINUED
ONSHORE WINDS FORECAST. SCATTERED LIGHTNING STORMS ARE FORECAST
OVER THE WEEKEND WITH A DECREASE IN COVERAGE EXPECTED BY THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

In the hours before

Special weather statement, Aug 4, 3:11 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT FRI AUG 4 2006

FLZ144-042000-
SOUTHERN LAKE COUNTY-
311 PM EDT FRI AUG 4 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL SOUTH CENTRAL LAKE COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
SOUTHWEST OF MASCOTTE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Aug 4, 3:29 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT FRI AUG 4 2006

FLZ045-046-053-042015-
ORANGE-OSCEOLA-SEMINOLE-
329 PM EDT FRI AUG 4 2006

...STRONG TO SEVERE STORMS MAY DEVELOP ACROSS ORANGE...SEMINOLE...
AND OSCEOLA COUNTIES THROUGH 600 PM...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL LARGE CLUSTERS OF INTENSE LIGHTNING STORMS ACROSS POLK AND
LAKE COUNTIES. THESE STORMS WERE PUSHING OUTFLOW BOUNDARIES...OR
SURGES OF STRONG WINDS FROM COLLAPSING THUNDERSTORMS...EASTWARD
TOWARD OSCEOLA AND ORANGE COUNTIES. THE ATMOSPHERE AHEAD OF THESE
BOUNDARIES HAS BECOME VERY UNSTABLE DUE TO TEMPERATURES REACHING IN
THE LOW TO MID 90S...COUPLED WITH A POWERFUL UPPER LEVEL LOW
OVERHEAD.

THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...AND THERE IS THE
POTENTIAL FOR RAPID...EXPLOSIVE GROWTH INTO STRONG TO SEVERE STORMS.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

RESIDENTS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS. STORMS IN LAKE COUNTY HAVE ALREADY PROMPTED A SEVERE
THUNDERSTORM WARNING. ADDITIONAL WARNINGS ARE LIKELY TO BE ISSUED
THIS AFTERNOON AND EVENING.

CRISTALDI
Special weather statement, Aug 4, 3:40 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT FRI AUG 4 2006

FLZ059-064-042030-
MARTIN-ST. LUCIE-
340 PM EDT FRI AUG 4 2006

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF INTENSE LIGHTNING STORMS DEVELOPING ACROSS
MARTIN AND SAINT LUCIE COUNTIES. THESE STORMS WERE DEVELOPING ALONG
THE SEA BREEZE BOUNDARY THAT WAS PUSHING INLAND. THE ATMOSPHERE
AHEAD OF THESE BOUNDARIES HAS BECOME VERY UNSTABLE.

THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...AND THERE IS THE
POTENTIAL FOR RAPID...EXPLOSIVE GROWTH INTO STRONG TO SEVERE STORMS.

THIS STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

RESIDENTS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS. STORMS IN LAKE COUNTY HAVE ALREADY PROMPTED A SEVERE
THUNDERSTORM WARNING. ADDITIONAL WARNINGS ARE LIKELY TO BE ISSUED
THIS AFTERNOON.
Local storm report, Aug 4, 4:07 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
407 PM EDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             6 S CLERMONT            28.46N 81.76W
08/04/2006  M1.00 INCH       LAKE               FL   CO-OP OBSERVER

            RANGER AT LAKE LOUISA STATE PARK REPORTED QUARTER SIZE
            HAIL.

&&

JRC
Special weather statement, Aug 4, 4:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT FRI AUG 4 2006

FLZ053-042115-
OSCEOLA-
437 PM EDT FRI AUG 4 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL
TO ONE HALF INCH IN DIAMETER IS OVER CENTRAL OSCEOLA COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 13 MILES SOUTH
OF SAINT CLOUD...DRIFTING NORTHEAST AT 5 MPH.

THE STORM WILL REMAIN IN RURAL AREAS...BUT COULD AFFECT MOTORISTS
DRIVING ON THE FLORIDA TURNPIKE OR CANOE CREEK ROAD.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:20 PM EDTSevere Thunderstorm WarningMLBLake55 min
Aug 4, 3:49 PM EDTSevere Thunderstorm WarningMLBMartin38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.